# SDR 2003F00285

- Difficulty date: May 20, 2003
- Submitted: May 20, 2003
- Operation: Air carrier
- Aircraft: N1533T
- Make and model: Cessna 310R
- Aircraft serial: 310R0111
- Aircraft time: 13,527 hours
- Engine: Cont IO520*
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: ALV9510
- Part serial: BO41744
- Condition: Loose
- Location: Left Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WAS SQUAWKED WITH AN INTERMITTENT ALTERNATOR. THE ALTERNATOR WAS REMOVED FOR REPLACEMENT WHEN IT WAS DISCOVERED THAT THE FORWARD DRIVE BEARING HAD EXCESSIVE PLAY. ALTHOUGH IT CANNOT BE DETERMINED FOR SURE IF THIS WAS THE CAUSE FOR THE ALTERNATOR FALLING OFF LINE. THE FAILURE OF THIS BEARING, HAD IT REMAINED UNDETECTED, WOULD HAVE CAUSED SEVERE DAMAGE TO THE ENGINE WITHIN A FEW MORE HOURS OF OPERATION.
